Alert archive / Missouri / Flash Flood Warnings in 2008

Flash Flood Warning 175, NWS Springfield, MO

September 13, 2008Benton County, St. Clair County, Missouri

NWS Springfield, MO issued this flash flood warning at Sep 13, 2008, 5:06 PM CDT for Benton County, St. Clair County, Missouri. It was in force for 12 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 13, 2008, 5:06 PM CDT (22:06 UTC)
Expired
Sep 14, 2008, 5:00 AM CDT
In force
12 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Benton County, MO, St. Clair County, MO

The radar

The Pleasant Hill radar (KEAX), 97 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 13, 9:20 PM CDTFLASH FLOODAppleton City, MOPORTIONS OF HIGHWAY A AND HIGHWAY H FLOODED.
Sep 13, 9:36 PM CDTFLASH FLOODWarsaw, MOCITY STREETS CLOSED. PASSING LANE OF HIGHWAY 65 ALSO FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 254 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 339 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
339 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 132206
FFWSGF
MOC015-185-141000-
/O.NEW.KSGF.FF.W.0175.080913T2206Z-080914T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
506 PM CDT SAT SEP 13 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BENTON COUNTY IN CENTRAL MISSOURI...
  ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 500 AM CDT SUNDAY.

* AT 459 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE       
  TRACKING AN AREA OF HEAVY RAIN ACROSS ST. CLAIR AND BENTON         
  COUNTIES.  THIS RAIN WILL LIKELY CAUSE FLOODING...AS SOIL          
  MOISTURE LEVELS REMAIN ELEVATED FROM PREVIOUS RAINFALL.            
  ADDITIONAL RAINFALL IS EXPECTED OVERNIGHT...AS STORM TOTAL AMOUNTS 
  COULD RANGE FROM TWO TO FIVE INCHES ACROSS THE WARNED AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

LAT...LON 3854 9307 3806 9307 3807 9351 3792 9352
      3792 9358 3783 9358 3783 9382 3789 9383
      3790 9407 3822 9404 3822 9353 3852 9351
      3851 9329 3854 9327

$$

CRAMER
2 follow-up statements
000 
WGUS73 KSGF 140625
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
125 AM CDT SUN SEP 14 2008

MOC015-185-141000-
/O.CON.KSGF.FF.W.0175.000000T0000Z-080914T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. CLAIR MO-BENTON MO-
125 AM CDT SUN SEP 14 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR
BENTON AND ST. CLAIR COUNTIES...

AT 118 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN 
AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. BETWEEN TWO AND 
FIVE INCHES OF RAIN HAS FALLEN SINCE SATURDAY AFTERNOON WITH AN 
ADDITIONAL ONE TO TWO INCHES OF RAINFALL POSSIBLE FOR THE REMAINDER 
OF TONIGHT.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY 
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

LAT...LON 3854 9307 3806 9307 3807 9351 3792 9352
      3792 9358 3783 9358 3783 9382 3789 9383
      3790 9407 3822 9404 3822 9353 3852 9351
      3851 9329 3854 9327

$$

GAGAN
000 
WGUS73 KSGF 141003
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
503 AM CDT SUN SEP 14 2008

MOC015-185-141013-
/O.EXP.KSGF.FF.W.0175.000000T0000Z-080914T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. CLAIR MO-BENTON MO-
503 AM CDT SUN SEP 14 2008

...THE FLASH FLOOD WARNING HAS EXPIRED FOR BENTON AND ST. CLAIR
COUNTIES...

RAINFALL HAS ENDED ACROSS THE AREA...HOWEVER RUNOFF WILL CONTINUE 
TODAY. AS A RESULT THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO 
EXPIRE AND AN AREAL FLOOD WARNING HAS BEEN ISSUED. IF FLOODING HAS 
BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT 
AGENCY.

LAT...LON 3854 9307 3806 9307 3807 9351 3792 9352
      3792 9358 3783 9358 3783 9382 3789 9383
      3790 9407 3822 9404 3822 9353 3852 9351
      3851 9329 3854 9327

$$

GAGAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 3:04 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Sep 13, 3:04 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
304 PM CDT SAT SEP 13 2008

.DISCUSSION...

MAIN FOCUS FOR THIS FORECAST PACKAGE WAS ON THE EXPECTED HEAVY
RAINFALL AND WIND OVER THE NEXT 24 HOURS AS THE REMNANTS OF IKE
CROSS THROUGH THE REGION. THIS LATEST FORECAST HAS SHIFTED THE
AXIS OF THE HEAVIEST RAINFALL EVER SO SLIGHTLY TO THE WEST...AND
ALSO TAKEN THE MAIN IMPACTS OF IKE OUT OF HERE A BIT QUICKER ON
SUNDAY. ONE OTHER POTENTIAL IMPACT FROM THE REMNANTS OF IKE WILL
BE THE THREAT FOR ISOLATED TORNADOES. PLEASE REFER TO THE
MESOSCALE CONVECTIVE DISCUSSION BELOW FOR FURTHER DETAILS.

TONIGHT AND SUNDAY...IKE IS MAKING STEADY PROGRESS TO THE NORTH
THIS AFTERNOON ACROSS EASTERN TEXAS. THE TRACK UP TO THIS POINT
HAS TAKEN A SLIGHT WESTWARD JOG FROM THE PREVIOUS FORECAST.
MODELS ARE ALL VERY CONSISTENT IN TAKING THE REMNANTS OF IKE
ACROSS EXTREME SOUTHEAST OKLAHOMA THIS EVENING...AND THEN ACROSS
SOUTH CENTRAL AND SOUTHEAST MISSOURI EARLY SUNDAY MORNING. THE
REMNANTS WILL THEN QUICKLY RACE NORTHEAST INTO THE LOWER GREAT
LAKES BY SUNDAY AFTERNOON. THE REMNANTS OF IKE WILL CONTINUE TO
INTERACT WITH A SLOW MOVING FRONTAL BOUNDARY...PROVIDING A FOCUS
FOR VERY HEAVY RAINFALL.

BASED ON THE LATEST PROJECTED PATH AND TIMING OF IKE AND THAT
SURFACE FRONT...THE EXPECTED AREA OF HIGHEST QPF HAS BEEN SHIFTED
A BIT FARTHER WEST. PRESENT INDICATIONS ARE FOR WIDESPREAD 4 TO
6 INCH AMOUNTS ALONG AND JUST NORTH OF THE INTERSTATE 44 CORRIDOR.
1 TO 4 INCH AMOUNTS ARE EXPECTED ACROSS THE REST OF THE MISSOURI
OZARKS AND SOUTHEAST KANSAS. THERE IS NO QUESTION THAT WE WILL SEE
LOCALLY HIGHER AMOUNTS. THE BULK OF THE RAINFALL IS EXPECTED TO
OCCUR FROM MID EVENING INTO EARLY SUNDAY MORNING. THE RAIN MAY
ACTUALLY BE OVER ACROSS MUCH OF THE AREA BY EARLY SUNDAY
AFTERNOON. THE FLOOD WATCH WILL BE UPDATED BY 4 PM WITH THE LATEST
INFORMATION.

EAST TO SOUTHEAST WINDS WILL BEGIN TO INCREASE EARLY THIS EVENING
AS THE REMNANTS OF IKE CROSS THE RED RIVER. WINDS WILL THEN
EVENTUALLY BACK AROUND TO THE NORTHEAST AND EVENTUALLY NORTHWEST
ON SUNDAY MORNING AS THE LOW CENTER CROSSES SOUTH CENTRAL AND
SOUTHEAST MISSOURI. SUSTAINED WIND SPEEDS WILL INCREASE INTO THE
20 TO 30 MPH RANGE BY SUNRISE TOMORROW...BEFORE SLOWLY
DIMINISHING LATE SUNDAY MORNING AND AFTERNOON. THE LATEST SUITE OF
SHORT RANGE MODELS INDICATES 45 TO 50 KNOTS OF WIND AROUND THE 925
MB LEVEL FROM LATE TONIGHT INTO SUNDAY MORNING. THINK THERE WILL
BE ENOUGH MOMENTUM TRANSFER IN HEAVIER RAIN BANDS FOR 45 TO 50 MPH
GUSTS DOWN TO THE SURFACE. BEST CHANCE FOR THIS WILL LIKELY BE
ALONG THE PLATEAU AND CLOSER TO THE TRACK OF THE LOW CENTER ACROSS
SOUTH CENTRAL MISSOURI. A WIND ADVISORY HAS BEEN POSTED FOR THESE
AREAS.

SUNDAY NIGHT THROUGH FRIDAY...AFTER THE REMNANTS OF IKE GET OUT
OF HERE...A VERY QUIET PERIOD IS EXPECTED THROUGH FRIDAY. A DRY
NORTHWEST FLOW ALOFT WILL KEEP MOST IF NOT ALL OF THE MISSOURI
OZARKS DRY. TEMPERATURES WILL BE COOL AS A SURFACE RIDGE AXIS
SLOWLY NUDGES SOUTHEAST ACROSS THE REGION. MAY HAVE TO WORRY ABOUT
FOG FOR A NIGHT OR TWO AFTER THESE HEAVY RAINS. TEMPERATURES BY
MID TO LATE WEEK WILL SLOWLY WARM AS LOW LEVEL WINDS BEGIN TO
SHIFT AROUND TO THE SOUTHEAST AND SOUTH.

SCHAUMANN

&&

.PREV DISCUSSION...
/ISSUED 144 PM CDT SAT SEP 13 2008/

...MESOSCALE CONVECTIVE DISCUSSION...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD WILL BE CLOSELY
MONITORING ENVIRONMENTAL AND RADAR TRENDS OVER THE NEXT FEW
HOURS...REGARDING THE DEVELOPMENT OF MINI SUPERCELL THUNDERSTORMS.

AN INCREASINGLY UNSTABLE AND MODERATELY SHEARED AIRMASS REMAINS IN
PLACE ACROSS SOUTHERN AND CENTRAL MISSOURI.  INTERMITTENT CLOUD
BREAKS HAVE ALLOWED TEMPERATURES TO WARM INTO THE LOWER AND MIDDLE
80S...WHILE BACKED SOUTH TO SOUTHEAST SURFACE WINDS ARE ENHANCING
LOW LEVEL SHEAR.

FROM THE 18Z SPECIAL KSGF RAOB...213 J/KG OF 0-3KM CAPE EXISTED
WHILE OVERALL SURFACE BASED CAPE HAD EXCEEDED 1000 J/KG.  LOW LEVEL
SHEAR WAS MARGINAL...BUT SHOULD TREND STRONGER AS SURFACE WINDS BACK
MORE TO THE SOUTHEAST WITH TIME.  WITH THE REMNANT LOW OF IKE
APPROACHING...SPEED SHEAR WILL BECOME STRONGLY SHEARED.

CRAMER

&&

.AVIATION...

PILOTS FLYING IN/OUT OF SPRINGFIELD AND JOPLIN SHOULD BE AWARE THAT
SEVERAL AVIATION CONCERNS WILL EXIST THROUGH THE NEXT 24 HOURS.

RAINFALL ASSOCIATED WITH HURRICANE IKE WILL MOVE INTO THE JOPLIN AND
SPRINGFIELD AIRPORTS THIS AFTERNOON.  WE CAN NOT RULE OUT A FEW
THUNDERSTORMS AS WELL.

FLIGHT CATEGORIES WILL FALL LATE THIS AFTERNOON AND EVENING...AND
REMAIN WITHIN THE IFR AND MVFR CATEGORIES THROUGH THE OVERNIGHT
HOURS.  CEILINGS WILL EVENTUALLY FALL TO AROUND 500-700 FEET
OVERNIGHT...WHILE VISIBILITIES ALSO FALL TO IFR AS THE HEAVY RAIN
SETTLES IN.  THE HEAVIEST RAIN WILL FALL BETWEEN MIDNIGHT TONIGHT
AND NOON SUNDAY.

FINALLY...WIND GUSTS UP TO 40 MPH CAN NOT BE RULED OUT...ESPECIALLY
AFTER MIDNIGHT.  THE REMNANT LOW OF HURRICANE IKE TRAVELS THROUGH
SOUTHERN MISSOURI...WHICH WILL DRAMATICALLY INCREASE THE LOW LEVEL
PRESSURE GRADIENT...RESULTING IN THESE STRONG WINDS.

CRAMER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH THROUGH MONDAY MORNING FOR MOZ055>058-066>071-
     077>083-088>098-101>106.

     WIND ADVISORY FROM 1 AM TO 1 PM CDT SUNDAY FOR MOZ057-058-
     069>071-079>083-088>098-101>106.

KS...FLOOD WATCH THROUGH MONDAY MORNING FOR KSZ073-097-101.

&&
Hazardous weather outlook, Sep 13, 3:31 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
331 PM CDT SAT SEP 13 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141015-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
331 PM CDT SAT SEP 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  FLASH FLOODING...ISOLATED TORNADOES...AND WIND GUSTS UP 45 MPH.

  AREAS AFFECTED AND TIMING:

  THIS AFTERNOON THROUGH TONIGHT.

  DISCUSSION:

  THERE IS A RISK THAT AN ISOLATED TORNADO OR TWO WILL BE POSSIBLE
  OVER THE OUTLOOK AREA THIS AFTERNOON AND THIS EVENING.  A VERY
  MOIST AND INCREASINGLY UNSTABLE AIRMASS WAS IN PLACE OVER THE
  OUTLOOK AREA TODAY.  AS AFTERNOON TEMPERATURES WARM TOWARD THE
  80S...ISOLATED TO SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP.
  GIVEN THE STRENGTH OF WIND SHEAR PRESENT WITHIN THIS AFTERNOONS
  AIRMASS...ISOLATED TORNADOES CAN NOT BE RULED OUT.

  STORM TOTAL RAINFALL AMOUNTS WILL RANGE FROM TWO TO SEVEN INCHES
  OVERNIGHT TONIGHT AND INTO SUNDAY MORNING.  FLOODING OF SMALL
  STREAMS...CREEKS...AND SOME MAIN STEM RIVERS IS EXPECTED.  THE
  MOST INTENSE RAINFALL WILL OCCUR BETWEEN MIDNIGHT TONIGHT AND
  NOON SUNDAY. ISOLATED TORNADOES WILL ALSO BE POSSIBLE OVERNIGHT.

  FINALLY...WIND GUSTS UP TO 45 MPH ARE EXPECTED FROM MIDNIGHT
  TONIGHT THROUGH EARLY SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  HEAVY RAINFALL WILL BE ONGOING ACROSS THE AREA EARLY SUNDAY
  MORNING...AS THE REMNANT LOW FROM IKE TRACKS ACROSS SOUTHERN
  MISSOURI.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CRAMER

In the hours before

Special weather statement, Sep 13, 12:29 PM CDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1229 PM CDT SAT SEP 13 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-132030-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
1229 PM CDT SAT SEP 13 2008

...SIGNIFICANT RISES ARE EXPECTED ON THE FOLLOWING RIVERS...

THE GASCONADE RIVER AT HAZELGREEN.
THE GASCONADE RIVER AT JEROME.
THE MARMATON RIVER AT NEVADA.
THE BIG PINEY RIVER AT FORT LEONARD WOOD.
THE NORTH FORK OF THE WHITE RIVER AT TECUMSEH.
THE LITTLE OSAGE RIVER AT HORTON.
THE OSAGE RIVER AT SCHELL CITY.
THE SAC RIVER AT CAPLINGER MILLS.
THE JACKS FORK RIVER AT EMINENCE.

THE POTENTIAL OF RIVER FLOODING HAS INCREASED SIGNIFICANTLY
DUE TO RAINFALL THAT HAS ALREADY OCCURRED ACROSS PORTIONS OF THE
OSAGE RIVER BASIN...AND THE RAINFALL EXPECTED ACROSS MOST OF THE
RIVER BASINS IN THE OZARKS WHICH INCLUDES THE WHITE...BLACK...
GASCONADE...AND OSAGE RIVER BASINS THROUGH SUNDAY AFTERNOON.

CURRENT RAINFALL FORECAST AMOUNTS BETWEEN NOON ON SATURDAY TO
LATE SUNDAY AFTERNOON WILL AVERAGE BETWEEN FOUR AND EIGHT INCHES
ACROSS THE GASCONADE...WHITE AND BLACK RIVER BASINS...WITH ONE TO
THREE INCHES ACROSS THE OSAGE...LITTLE OSAGE...MARMATON AND SAC RIVER
BASINS.

BASED ON CURRENT FORECASTS WHICH INVOLVES THE EVOLUTION OF HURRICANE
IKE...AND A FRONTAL BOUNDARY MOVING ACROSS MISSOURI...RIVER LEVELS
ACROSS THE WHITE AND GASCONADE RIVER BASINS COULD POTENTIALLY REACH
LEVELS COMPARABLE TO THE MARCH 2008 RECORD FLOODING...ESPECIALLY
THE JAMES RIVER AT GALENA...AND THE GASCONADE RIVER AT HAZELGREEN.

PLEASE REMEMBER...ANY ADDITIONAL RAINFALL...OR ANY DEVIATION IN THE
RAINFALL FORECAST WILL SIGNIFICANT ALTER THE RIVER FORECAST CREST.
PEOPLE LIVING ALONG CREEKS AND STREAMS SHOULD BE AWARE OF THE LATEST
STATEMENTS AND POSSIBLE WARNINGS.

THE LITTLE OSAGE RIVER NEAR HORTON HAS A FLOOD STAGE OF 41.0 FEET.
THE LATEST STAGE IS 37.1 FEET AT 11 AM SATURDAY.

THE OSAGE RIVER NEAR SCHELL CITY HAS A FLOOD STAGE OF 30.0 FEET.
THE LATEST STAGE IS 22.5 FEET AT 11 AM SATURDAY.

THE BIG PINEY RIVER AT FORT LEONARD WOOD HAS A FLOOD STAGE OF 13.0
FEET. THE LATEST STAGE IS 9.8 FEET AT 7 AM SATURDAY.

THE JACKS FORK RIVER AT EMINENCE HAS A FLOOD STAGE OF 12.0 FEET.
THE LATEST STAGE IS 3.5 FEET AT 11 AM SATURDAY.

THE GASCONADE RIVER AT HAZELGREEN HAS A FLOOD STAGE OF 21.0 FEET.
THE LATEST STAGE IS 2.3 FEET AT 11 AM SATURDAY.

THE GASCONADE RIVER AT JEROME HAS A FLOOD STAGE OF 15.0 FEET.
THE LATEST STAGE IS 3.1 FEET AT 11 AM SATURDAY.

THE MARMATON RIVER NEAR NEVADA HAS A FLOOD STAGE OF 20.0 FEET.
THE LATEST STAGE IS 14.0 FEET AT 11 AM SATURDAY.

THE NORTH FORK OF WHITE RIVER NEAR TECUMSEH HAS A FLOOD STAGE OF
20.0 FEET. THE LATEST STAGE IS 2.7 FEET AT 11 AM SATURDAY.

THE SAC RIVER NEAR CAPLINGER MILLS HAS A FLOOD STAGE OF 16.0 FEET.
THE LATEST STAGE IS 7.8 FEET AT 11 AM SATURDAY.

JLT
Local storm report, Sep 13, 4:59 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
459 PM CDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     FLASH FLOOD      3 E MAPLETON            38.01N 94.83W
09/13/2008                   BOURBON            KS   LAW ENFORCEMENT

            THE LITTLE OSAGE RIVER HAS FLOODED A SECTION OF HIGHWAY
            31 APPROXIMATELY THREE MILES EAST OF MAPLETON. ALSO...A
            SECTION OF COUNTY 1198 IS FLOODED BY THE ROBINSON BRANCH
            OF THE MARMATON RIVER APPROXIMATELY ONE MILE NORTHEAST OF
            REDFIELD.

&&

DCRAMER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 8:41 AM CDTRiver Flood WarningSGFStone63 hr
Sep 13, 11:30 AM CDTWind AdvisorySGFBarry, Camden, Christian, Dade, Dallas, Dent and 21 more26 hr
Sep 13, 1:03 PM CDTRiver Flood WarningSGFVernon6 days
Sep 13, 1:03 PM CDTRiver Flood WarningSGFVernon7 days
Sep 13, 2:44 PM CDTRiver Flood WarningSGFVernon5 days
Sep 13, 2:44 PM CDTRiver Flood WarningSGFCedar6 hr
Sep 13, 4:34 PM CDTFlash Flood WarningSGFVernon12 hr
Sep 13, 5:38 PM CDTFlash Flood WarningSGFBarton, Jasper, McDonald, Newton11 hr

Nearby

Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.